Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 25, 2021Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 25, 2021, 4:44 PM CDT for Jeff Davis County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 4:44 PM CDT (21:44 UTC)
Expired
Jul 25, 2021, 5:30 PM CDT
In force
46 min
Issued by
NWS Midland/Odessa, TX

County Jeff Davis County, TX

The radar

The Midland/Odessa radar (KMAF), 243 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS84 KMAF 252144
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
444 PM CDT Sun Jul 25 2021
 
TXZ276>278-252230-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
444 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS AND
NORTHEASTERN PRESIDIO COUNTIES UNTIL 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marfa Municipal Airport, or 10 miles north of Marfa, moving northeast
at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Marfa, Fort Davis, Bloys Camp, McDonald Observatory, Camp Mitre Peak,
Davis Mountains State Park, Marfa Municipal Airport, Indian Lodge and
Fort Davis National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3021 10393 3033 10433 3070 10406 3055 10372
TIME...MOT...LOC 2143Z 243DEG 12KT 3045 10404 

$$

91

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 25, 1:48 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 25, 1:48 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
148 PM CDT Sun Jul 25 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Sun Jul 25 2021

VFR conditions are expected the next 24 hours. TS will develop
again this afternoon and may affect ops in the vicinity of FST.
There are lower chances at CNM/PEQ and will hold off adding TS at
those sites for now. A west to northerly wind shift earlier today
will quickly give way to easterly or southerly winds within the
next 3 hours.

Hennig

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 147 PM CDT Sun Jul 25 2021

Convection from yesterday and early this morning has stabilized the
atmosphere in southeastern New Mexico and the Big Bend this
afternoon. This will delay the onset of convection from what was
seen yesterday, but scattered storms are still expected to develop
this afternoon along and west of the Pecos River. High pressure
continues to gradually build over the CWA with the resulting
increase in subsidence allowing for much fewer storms to develop
tomorrow afternoon.

Temperatures have just about leveled off for the week with highs in
the 90s to low 100s. While temperatures have warmed in the mid-
levels of the atmosphere, southeasterly flow in the lower levels is
advecting in enough cooler Gulf Of Mexico air to offset the warming
above keeping temperatures steady both today and tomorrow.

&&

.LONG TERM...
(Tuesday through  Saturday)
Issued at 147 PM CDT Sun Jul 25 2021

The medium to long range outlook will continue to be controlled by
the strength and positioning of our ridge over the western and
central US. The ridge will be undercut mid-week by a weak wave
traversing on the southern periphery of the ridge axis, leading to a
boost in the regional moisture field and ascent. This will be the
highest probability for rainfall for most of the forecast area with
the consensus remaining the I-20 corridor down to the Big Bend and
further west as the main focus for rain potential. Outside the
uptick on Wednesday, status quo for the extended with the primary
convective potential focused well west over the higher terrain areas
like the Davis and Guadalupe Mtns thanks to the surface trough
migrating well west into south-central NM and southwest AZ.
Temperatures will run warm on Tuesday with similar temps as today
and Monday. A "cooler" spell of temps will occur on Wed/Thu thanks
to increasing cloud cover and lower heights. Still peaking into the
lower-90s, however. Temperatures return to near and above normal
heading into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  98  72  96 /   0  10   0   0
Carlsbad                 71  96  70  97 /  20  10  10  10
Dryden                   71  99  73  98 /   0   0   0   0
Fort Stockton            71  98  71  98 /  10   0   0   0
Guadalupe Pass           68  89  69  90 /  20  20  10  10
Hobbs                    70  95  69  95 /  20  10  10   0
Marfa                    61  92  61  92 /  10  10  10  10
Midland Intl Airport     71  98  72  98 /  10   0   0   0
Odessa                   71  98  72  97 /  10   0   0   0
Wink                     73 100  72 100 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...10
LONG TERM....87
AVIATION...10
Hazardous weather outlook, Jul 25, 12:46 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1246 PM CDT Sun Jul 25 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1246 PM CDT Sun Jul 25 2021 /1146 AM MDT Sun Jul 25 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible today and this evning, mainly from the
Guadalupe to the Davis Mountains and surrounding plains. Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 25, 3:40 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
340 PM CDT Sun Jul 25 2021

TXZ075-277>279-252130-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
340 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS AND
NORTHWESTERN BREWSTER COUNTIES UNTIL 430 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 27
miles north of Marathon, or 27 miles southwest of Fort Stockton,
moving northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Alpine, Alpine-Casparis Municipal Airport and Marathon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3004 10375 3040 10378 3075 10315 3020 10301
TIME...MOT...LOC 2039Z 217DEG 9KT 3061 10322

91
Special weather statement, Jul 25, 4:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
444 PM CDT Sun Jul 25 2021

TXZ276>278-252230-
Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX-
444 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS AND
NORTHEASTERN PRESIDIO COUNTIES UNTIL 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marfa Municipal Airport, or 10 miles north of Marfa, moving northeast
at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Marfa, Fort Davis, Bloys Camp, McDonald Observatory, Camp Mitre Peak,
Davis Mountains State Park, Marfa Municipal Airport, Indian Lodge and
Fort Davis National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3021 10393 3033 10433 3070 10406 3055 10372
TIME...MOT...LOC 2143Z 243DEG 12KT 3045 10404

91

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:57 PM CDTSpecial Weather StatementMAFBrewster48 min
Jul 24, 10:01 PM CDTSpecial Weather StatementMAFBrewster44 min
Jul 25, 4:40 AM CDTAreal Flood AdvisoryMAFReeves3 hr
Jul 25, 3:40 PM CDTSpecial Weather StatementMAF50 min
Jul 25, 5:28 PM CDTSpecial Weather StatementMAFPecos47 min
Jul 25, 5:50 PM CDTSpecial Weather StatementMAFAndrews25 min
Jul 25, 6:16 PM CDTSpecial Weather StatementMAFAndrews44 min
Jul 25, 6:19 PM CDTSpecial Weather StatementMAFCrane41 min
Jul 25, 6:34 PM CDTSevere Thunderstorm WarningMAFAndrews34 min
Jul 25, 6:58 PM CDTSpecial Weather StatementMAFCrane47 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.